# SDR 2012FA0000302

- Difficulty date: March 27, 2012
- Submitted: May 11, 2012
- Operation: General aviation
- Aircraft: N6077T
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P072380633
- Engine: Lyc TIO540U2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: LW1796
- Condition: Broken
- Location: Exhaust Valves
- Part time: 709 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOTICED MANIFOLD PRESSURE SPLITS ON LEFT ENGINE, AND A COLD RUNNING NR 3 CYLINDER, INSPECTED AND FOUND INNER AND OUTER EXHAUST VALVE SPRINGS BROKEN.  REPLACED BOTH SPRINGS.  SUBSEQUENT FLIGHT, LT ENGINE OK, BUT NOTICED AN OCCASIONALLY MISS AND COOLER RUNNING NR 6 CYLINDER ON RT ENGINE.  INSPECTED AND FOUND THE INNER SPRING BROKEN ON NR 6 EXHAUST VALVE.  REPLACED BOTH SPRINGS FOR NR 6 EXHAUST VALVE ON RT ENGINE.  NEXT FLIGHT SAME DISCREPENCY, ONLY REPORTEDLY NR 2 CYLINDER RUNNING COOLER.  INSPECTED, AND AGAIN FOUND INNER VALVE SPRING FOR NR 2 EXHAUST BROKEN.  REMOVED ALL REMAINING VALVE COVERS FOR BOTH ENGINES.  FOUND ON LT ENGINE CYLINDER NR 2 EXHAUST INNER SPRING BROKEN AND ON RT ENGINE CYLINDERS NR 1,2, 3 AND 4 EXHAUST INNER SPRIING BROKEN.
